The Percolation Transition for the Zero-Temperature Stochastic Ising Model on the Hexagonal Lattice

C. Douglas Howard, Charles Newman

Research output: Contribution to journalArticle

Abstract

On the planar hexagonal lattice ℍ, we analyze the Markov process whose state σ(t), in {-1,+1} , updates each site v asynchronously in continuous time t ≥ 0, so that σ v,(t) agrees with a majority of its (three) neighbors. The initial σ v(0)'s are i.i.d. with P[σ v(0) = +1] = p ∈ [0, 1]. We study, both rigorously and by Monte Carlo simulation, the existence and nature of the percolation transition as t → ∞ and p → 1/2. Denoting by x +(t, p) the expected size of the plus cluster containing the origin, we (1) prove that χ +(∞, 1/2) = ∞ and (2) study numerically critical exponents associated with the divergence of %chi; +(∞, p) as p ↑ 1/2. A detailed finite-size scaling analysis suggests that the exponents γ and ν of this t = ∞ (dependent) percolation model have the same values, 4/3 and 43/18, as standard two-dimensional independent percolation. We also present numerical evidence that the rate at which σ(t) → σ(∞) as t → ∞ is exponential.

Original languageEnglish (US)
Pages (from-to)57-72
Number of pages16
JournalJournal of Statistical Physics
Volume111
Issue number1-2
DOIs
StatePublished - Apr 2003

Fingerprint

Stochastic Ising Model
Hexagonal Lattice
Ising model
Zero
exponents
Markov processes
Finite-size Scaling
Markov Process
Critical Exponents
temperature
Continuous Time
Divergence
divergence
Monte Carlo Simulation
Update
Exponent
scaling
Dependent
simulation
Model

Keywords

  • Critical exponents
  • Dependent percolation
  • Glauber dynamics
  • Hexagonal lattice
  • Ising spin dynamics

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

The Percolation Transition for the Zero-Temperature Stochastic Ising Model on the Hexagonal Lattice. / Douglas Howard, C.; Newman, Charles.

In: Journal of Statistical Physics, Vol. 111, No. 1-2, 04.2003, p. 57-72.

Research output: Contribution to journalArticle

@article{3628af9b59c64fc9be032a24971942a4,
title = "The Percolation Transition for the Zero-Temperature Stochastic Ising Model on the Hexagonal Lattice",
abstract = "On the planar hexagonal lattice ℍ, we analyze the Markov process whose state σ(t), in {-1,+1} ℍ, updates each site v asynchronously in continuous time t ≥ 0, so that σ v,(t) agrees with a majority of its (three) neighbors. The initial σ v(0)'s are i.i.d. with P[σ v(0) = +1] = p ∈ [0, 1]. We study, both rigorously and by Monte Carlo simulation, the existence and nature of the percolation transition as t → ∞ and p → 1/2. Denoting by x +(t, p) the expected size of the plus cluster containing the origin, we (1) prove that χ +(∞, 1/2) = ∞ and (2) study numerically critical exponents associated with the divergence of {\%}chi; +(∞, p) as p ↑ 1/2. A detailed finite-size scaling analysis suggests that the exponents γ and ν of this t = ∞ (dependent) percolation model have the same values, 4/3 and 43/18, as standard two-dimensional independent percolation. We also present numerical evidence that the rate at which σ(t) → σ(∞) as t → ∞ is exponential.",
keywords = "Critical exponents, Dependent percolation, Glauber dynamics, Hexagonal lattice, Ising spin dynamics",
author = "{Douglas Howard}, C. and Charles Newman",
year = "2003",
month = "4",
doi = "10.1023/A:1022296706006",
language = "English (US)",
volume = "111",
pages = "57--72",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer New York",
number = "1-2",

}

TY - JOUR

T1 - The Percolation Transition for the Zero-Temperature Stochastic Ising Model on the Hexagonal Lattice

AU - Douglas Howard, C.

AU - Newman, Charles

PY - 2003/4

Y1 - 2003/4

N2 - On the planar hexagonal lattice ℍ, we analyze the Markov process whose state σ(t), in {-1,+1} ℍ, updates each site v asynchronously in continuous time t ≥ 0, so that σ v,(t) agrees with a majority of its (three) neighbors. The initial σ v(0)'s are i.i.d. with P[σ v(0) = +1] = p ∈ [0, 1]. We study, both rigorously and by Monte Carlo simulation, the existence and nature of the percolation transition as t → ∞ and p → 1/2. Denoting by x +(t, p) the expected size of the plus cluster containing the origin, we (1) prove that χ +(∞, 1/2) = ∞ and (2) study numerically critical exponents associated with the divergence of %chi; +(∞, p) as p ↑ 1/2. A detailed finite-size scaling analysis suggests that the exponents γ and ν of this t = ∞ (dependent) percolation model have the same values, 4/3 and 43/18, as standard two-dimensional independent percolation. We also present numerical evidence that the rate at which σ(t) → σ(∞) as t → ∞ is exponential.

AB - On the planar hexagonal lattice ℍ, we analyze the Markov process whose state σ(t), in {-1,+1} ℍ, updates each site v asynchronously in continuous time t ≥ 0, so that σ v,(t) agrees with a majority of its (three) neighbors. The initial σ v(0)'s are i.i.d. with P[σ v(0) = +1] = p ∈ [0, 1]. We study, both rigorously and by Monte Carlo simulation, the existence and nature of the percolation transition as t → ∞ and p → 1/2. Denoting by x +(t, p) the expected size of the plus cluster containing the origin, we (1) prove that χ +(∞, 1/2) = ∞ and (2) study numerically critical exponents associated with the divergence of %chi; +(∞, p) as p ↑ 1/2. A detailed finite-size scaling analysis suggests that the exponents γ and ν of this t = ∞ (dependent) percolation model have the same values, 4/3 and 43/18, as standard two-dimensional independent percolation. We also present numerical evidence that the rate at which σ(t) → σ(∞) as t → ∞ is exponential.

KW - Critical exponents

KW - Dependent percolation

KW - Glauber dynamics

KW - Hexagonal lattice

KW - Ising spin dynamics

UR - http://www.scopus.com/inward/record.url?scp=0346492931&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0346492931&partnerID=8YFLogxK

U2 - 10.1023/A:1022296706006

DO - 10.1023/A:1022296706006

M3 - Article

VL - 111

SP - 57

EP - 72

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

IS - 1-2

ER -